Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 192, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 6, 2004, 6:02 PM CDT for Deaf Smith County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 6, 2004, 7:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 4:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 062302 SVRAMA TXC117-070000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 700 PM CDT * AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEREFORD...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS...DAWN AND BOOTLEG. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3518 10289 3476 10294 3476 10218 3518 10217 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:33 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 6, 3:33 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT FRI AUG 6 2004 .DISCUSSION... OLD FRONTAL BNDRY LYING ACRS WRN ZNS ATTM BEING SHARPENED BY INSOLATION TO ITS WEST...AND PRSTNT CLD COVER OVR ERN ZNS. DEEP CNVGNC HAS BEEN OCRG ACRS WRN SXNS ALL DAY...AND SCT TSTMS EXPCD TNGT. PW/S RMN VERY HIGH...LEADING TO HI INSTBY ACRS PNHDLS. HAVE CALLED FOR AREAL COVERAGE TERMS TNGT...WITH HIGHEST POPS IN WRN ZNS. HEAVY RAIN IS MENTIONED 1ST PD IN ZONE FCSTS. PAT RMNS SIMILAR THRU WEEKEND...WITH DEEP RICH MSTR RMNG IN PLACE. WL CONT WITH LOW POPS FOR AFTN/EVE. CDFNT EXPCD TO ARRIVE ON MON. CONSIDERABLE CLD COVER EXPCD...SPLY OVR NRN AND NERN ZNS BHND CDFNT. HAVE LOWERED MAX TEMPS MON THRU THU...WITH EXPECTATIONS THAT BNDRY WL RMN S OF FCST AREA...WITH UPSLP HELPING WITH CLD PRODUCTION. LOW POPS CONTD FOR MON AND MON NGT...WITH SLGT CHC TUE AFTN/EVE/NGT. TEMPS EXPCD TO REBOUND ON FRI. JRC && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 65 89 66 90 / 40 20 20 20 BEAVER 66 90 69 91 / 30 20 20 20 BOISE CITY 63 88 64 88 / 40 20 20 20 BORGER 66 90 67 89 / 30 20 20 20 BOYS RANCH 65 90 66 90 / 40 20 20 20 CANYON 65 88 66 90 / 40 20 20 20 CLARENDON 67 89 68 90 / 30 20 20 20 DALHART 64 88 64 88 / 40 20 20 20 GUYMON 65 90 68 90 / 40 20 20 20 HEREFORD 63 88 64 90 / 40 20 20 20 LIPSCOMB 67 89 68 92 / 30 20 20 20 PAMPA 66 88 67 90 / 30 20 20 20 SHAMROCK 69 89 70 92 / 30 20 20 20 WELLINGTON 70 90 71 92 / 30 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/03
Hazardous weather outlook, Aug 6, 4:28 PM CDT, 1 hour 34 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 428 PM CDT FRI AUG 6 2004 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 428 PM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A WEAK UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA FROM NEW MEXICO AND COLORADO. ISOLATED STORMS MAY BECOME SEVERE...MAINLY ACROSS THE WESTERN AND CENTRAL TEXAS PANHANDLE... WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY OCCUR FROM THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES FROM SATURDAY THROUGH AT LEAST NEXT WEDNESDAY. SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LEVELS AT TIMES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Special weather statement, Aug 6, 3:25 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT FRI AUG 6 2004 TXZ011-012-016-017-062130- DEAF SMITH-OLDHAM-POTTER-RANDALL- 325 PM CDT FRI AUG 6 2004 ...STRONG THUNDERSTORMS ACROSS OLDHAM AND DEAF SMITH COUNTIES IN THE SOUTHWEST TEXAS PANHANDLE... STRONG THUNDERSTORMS WHICH HAVE DEVELOPED NEAR BOYS RANCH... VEGA...WILDORADO...AND 10 MILES WEST OF SIMMS WILL CONTINUE MOVING EAST AT 20 MPH THROUGH 430 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50 MPH...HAIL UP TO ONE HALF OF AN INCH IN SIZE...DEADLY CLOUD TO GROUND LIGHTNING... AND RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR. ANDRADE
Special weather statement, Aug 6, 4:25 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT FRI AUG 6 2004 TXZ011-012-016-017-062230- DEAF SMITH-OLDHAM-POTTER-RANDALL- 425 PM CDT FRI AUG 6 2004 ...STRONG THUNDERSTORMS ACROSS PARTS OF OLDHAM AND DEAF SMITH COUNTIES IN THE SOUTHWEST TEXAS PANHANDLE... STRONG THUNDERSTORMS NEAR WILDORADO...SIMMS...AND HEREFORD WILL CONTINUE MOVING EAST SOUTHEAST AT 20 MPH THROUGH 530 PM. OTHER COMMUNITIES THAT WILL LIKELY BE AFFECTED BY THESE STORMS ARE UMBARGER AND DAWN. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50 MPH...HAIL UP TO ONE HALF OF AN INCH IN SIZE... DEADLY CLOUD TO GROUND LIGHTNING...AND RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR. ANDRADE
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.